SSRI's Dopamine Downregulation & Post-SSRI Sexual Dysfunction

by Mark

SSRI's Dopamine Downregulation & Post-SSRI Sexual Dysfunction
Hi Mark,

I'd like to congratulate you on a great site.

I'm a 33 year old male from the UK and from the age of 21 my doctor prescribed me Prozac for anxiety which I took on and off for 12 years.

Each time I came off the drug my libido came back just as good as before.

I quit altogether last year and washed my hands off SSRI's forever, however this time my libido has not come back.

No morning erections and sometimes hard to get one and a refractory period of 24 hours at least.

I train strength 3x a week eat healthy am 5" 11 and 13 stone quite lean take plenty of vitamins and fish oil.

I have waited for libido to come back but it's not happening so I went to my general practitioner and had my Testosterone checked.

It came back normal.

I have looked up Post-SSRI sexual dysfunction (PSSD) and think I maybe suffering from this.The doctor is no help and wants to give me Viagra which I refuse.

What would you recommend?

SSRI's Dopamine Downregulation & Post-SSRI Sexual Dysfunction

Hi there Mark!

You've just provided more irrefutable evidence that most doctors are complete idiots...mere puppets for the pharmaceutical industry.

Think about it...

A 21 year old boy (you) comes into the doctors office complaining of anxiety issues.

And doctors plan?


Now, if this doctor of yours had half a brain in his head, here's what he SHOULD have been thinking once you walked through his front door...

Obviously something isn't right here, because 21 year old boys don't suffer from anxiety.

And he'd be absolutely right because under normal circumstances young men don't have to deal this problem...they cause it in others!

In the neighbor, the girl next door, her uptight father, mom, dad, the boss, you get the drill.

But definitely not him... Mister 21 year old!

A rational mind should have figured out that something had gone WAY wrong in your world.

That somehow you'd stopped living in harmony with nature, broken the rules, tried to cheat the system, and now you're paying for it.

So now what?

I can't say exactly what caused your anxiety problem, but we can definitely start fishing..

We can ask the questions medical man should have been asking long before he pulled out his prescription pad.

For example...

Has sunshine in your world been replaced with dingy incandescent bulbs or unnatural fluorescent light.


Have you been paying close attention to the medical establishments recommendations... slathering chemical laden sunblock onto your body, and avoiding any and all sun exposure at ALL costs?

That same sun that creates balance between the feel good hormones, and those that bring on stress and anxiety.

And why exactly have you been doing this?

Is it because you've been told that the warm, life giving sun up there in the blue sky causes cancer?

Never mind the fact that wild living peoples all over the world, who live their entire lives under that exact same sun, aren't dropping dead from skin cancer.

Moving on...

Question number 2:

Have healthy fats in your diet been squeezed out by heat damaged, overly processed soy, corn, safflower, and cottonseed oils?

Oils only recently incorporated into the human diet, which are extremely high in linoleic acid, otherwise known as omega 6 fats.

If so, you've most likely created an imbalance between omega 3 and omega 6 fats in your system, which can cause severe mood disorders in humans.

And keep in mind, if you're dumping 30 grams of soy oil based salad dressing onto your Caesar, that 4 grams of fish oil you're taking daily ain't going to cut it.

Next topic: Substance use, legal or otherwise.

Do you have a problem with any of the following..

Excessive use of alcohol, over the counter counter medications, marijuana or stimulants including the caffeine in that Red Bull or black coffee you drink every morning?

If so, you need to remember that each and every one of these items could be the trigger that is causing your anxiety problems.

We could continue on here, but I think you get my point.

But let's back up for just one second before we move on because the most important question stills needs to be asked!

Why am I the one asking these questions...Why isn't your doctor doing this?

Listen close, because I'm about to tell you exactly why...

Because medical man doesn't think about possibilities, he only thinks about drugs.

Drugs that cannot and never will heal a person... substances that merely mask symptoms, and ALWAYS come with negative side effects.

Take your low libido and erectile dysfunction for example, Mark.

You figured out on your own that the Prozac was causing these issues, so why can't your doctor?

Think about it...

He's caused this damage to your body, and his pathetic response is grab his prescription pad and write you a script for ANOTHER drug.

Now here's the sickest part of this whole story...

A lot of men haven't figured things out like you have Mark.

They incorrectly assume that doctor man knows EVERYTHING, so they blindly follow his advice to the ugly, nasty, bitter end.

For example...

Earlier this week I got an email from a 48 year old guy living in Boston.

He's been playing this sick game with his doctor for 4 years, and let me tell you, it hasn't been pretty.

As of today, he's on testosterone replacement therapy, and is taking FIVE different medications.

Once for blood pressure, another for erectile dysfunction, a statin to control cholesterol, an alpha blocker for his enlarged prostate, and a potent antihistamine thrown in for good measure.

You want to talk about a life of misery, this guy is living and breathing it every single day of the week.

I know I've gone way off base here Mark, but I can't help myself when I hear nightmares stories like yours.

So let me close up this rant with this...

When your doctor put you, a 21 year old boy on Prozac, I believe he stepped smack dab into the malpractice zone.

He should lose his right to practice medicine, because now, he's no better than a drug pusher standing around somewhere on a street corner.

SSRI's Dopamine Downregulation & Post-SSRI Sexual Dysfunction

OK, back to your current situation.

After 12 years of Prozac use, I be surprised if you DIDN'T have Post-SSRI sexual dysfunction on some level or another.

This condition appears to be caused by a severe dopamine downregulation, which would explain your low sex drive, even though you currently have optimal testosterone levels.

Feedback from site visitors tells me that this low libido problem often fixes itself over time.

But that doesn't mean you need to lay back and wait for that to happen.

Here's are some steps you can take to kick start natural dopamine production in your system, now.

Eat tyrosine containing foods at every single meal.

The best sources include turkey, chicken, duck, and ostrich if you can find it.

If you like seafood, orange roughy, tuna, haddock, cod, crab, and shrimp are all good sources.

Seaweed contains quite a bit of tyrosine, as do almonds, egg whites, ripe bananas, and cottage cheese.

Next up, alcohol, drugs, and stimulants...

Remember the substances we discussed earlier?

All the same rules apply, as stimulants, drugs, and alcohol can all wreak havoc on your brain neurotransmitters.

Make it a point to remove these substances from your life until you recover completely!


There are a few supplements out there that can be used to boost natural dopamine production.

These include,

Mucuna Pruriens


Maca Root

If you do decide to supplement, go easy and take a moderate dose of each product, no more often that once every 7 days.


Consider adding Edging to your weekly routine, as sexual stimulation in any form will boost natural dopamine production in your body.

Good luck Mark!

SSRI's Dopamine Downregulation & Post-
SSRI Sexual Dysfunction to Low-T-Home


Harvard Edu-SSRI Side Effects

Click here to post comments

Return to Ask Me a Question.